Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 50, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 18, 2004, 3:02 PM CDT for Clay County, Tennessee. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2004, 3:02 PM CDT (20:02 UTC)
- Expired
- May 18, 2004, 3:15 PM CDT
- In force
- 13 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Clay County, TN
The radar
The Nashville radar (KOHX), 99 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
902 WUUS54 KOHX 182002 SVRBNA TNC027-182015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN ISSUED BY NWS MORRISTOWN TN 302 PM CDT TUE MAY 18 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN MIDDLE TENNESSEE * UNTIL 315 PM CDT * AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF CELINA...OR 10 MILES SOUTHEAST OF TOMPKINSVILLE...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. LAT...LON 3663 8571 3647 8560 3659 8528 3661 8537 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 9:51 AM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, May 18, 9:51 AM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN ISSUED BY NATIONAL WEATHER SERVICE MORRISTOWN TN 951 AM CDT TUE MAY 18 2004 .DISCUSSION...LOW LEVEL MOISTURE CONTINUES TO REMAIN IN PLACE OVER THE OHX CWA TODAY WITH THE ATMOSPHERE DESTABILIZING WITH DIURNAL HEATING. AS A RESULT...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM OVER THE AREA THIS AFTERNOON. ALL ON TRACK IN CURRENT FORECAST. && BNA BB 83/65/84/66 4222 CKV BB 82/65/83/66 4222 CSV TB 77/62/79/62 5333 && .BNA WATCHES/WARNINGS/ADVISORIES... NONE. && MJB
Hazardous weather outlook, May 18, 5:30 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE MAY 18 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT TUE MAY 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GIRODO
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 1:42 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 18 min |
| May 18, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 29 min |
| May 18, 2:36 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 24 min |
| May 18, 3:24 PM CDT | Severe Thunderstorm Warning | OHX | White | 36 min |
| May 18, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.